Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Amarillo, TX

August 4, 2013Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Aug 4, 2013, 7:21 PM CDT for Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2013, 7:21 PM CDT (00:21 UTC)
Expired
Aug 4, 2013, 8:15 PM CDT
In force
54 min
Issued by
NWS Amarillo, TX

County Texas County, OK

The radar

The Dodge City radar (KDDC), 178 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS84 KAMA 050021
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT SUN AUG 4 2013

OKZ002-050115-
TEXAS OK-
721 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
815 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF EVA...OR 11 MILES SOUTH OF
ELKHART...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOUGH...              EVA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 10149 3685 10141 3673 10190 3689 10199
      3700 10175
TIME...MOT...LOC 0021Z 246DEG 11KT 3685 10184

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:28 PM CDT, 53 minutes earlier.

Area forecast discussion, Aug 4, 6:28 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT SUN AUG 4 2013

.AVIATION...
00Z TAF CYCLE
AN UPPER HIGH OVER WEST TEXAS WILL ALLOW FOR ISOLATED TO SCATTERED
CONVECTION TO DEVELOP THROUGH 03Z TO 05Z MONDAY MAINLY ACROSS THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES. THE GUYMON AND DALHART TAF
SITES HAVE THE BEST CHANCE FOR ANY CONVECTION AND WILL INCLUDE A VCTS
IN THE PREVAILING SECTION THROUGH 03Z MONDAY AT THE GUYMON TAF SITE.
WILL LEAVE OUT MENTION AT THE DALHART TAF FOR NOW...BUT WILL MONITOR
CLOSELY AND UPDATE AS NECESSARY. OTHERWISE...VFR CONDITIONS EXPECTED
ALONG WITH SOUTHWESTERLY TO SOUTHERLY TO SOUTHEASTERLY WINDS 5 TO 15
KNOTS.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT SUN AUG 4 2013/

DISCUSSION...
ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS YET ANOTHER SHORTWAVE ROTATES THE UPPER PERIPHERY OF THE
RIDGE ALOFT. CONVECTION HAS ALREADY DEVELOPED OVER NEW MEXICO AND IT
WILL BE THESE STORMS WHICH HAVE THE BEST SHOT OF BRINGING
PRECIPITATION TO THE PANHANDLES...ALTHOUGH IT MAY BE ANOTHER TWO TO
THREE HOURS BEFORE ANY PRECIPITATION REACHES THE AREA. THE FAVORED
LOCATION FOR DEVELOPMENT LATER ON THIS EVENING WILL BE ACROSS THE
WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WHICH HAVE THE
LEAST AMOUNT OF CAPPING. IN THIS AREA MESOSCALE MODELS SHOW MARGINAL
INSTABILITY VALUES OF 1500-2000 J/KG WITH WEAK DEEP LAYER SHEAR OF 10
TO 15 KTS. THESE VALUES COULD LEAD TO THE DEVELOPMENT OF ISOLATED
STRONG TO MARGINALLY SEVERE STORMS. THE PRIMARY HAZARDS WILL BE HAIL
AND DAMAGING WIND. PWAT VALUES REMAIN FAVORABLE FOR HEAVY RAIN WHICH
CAN CAUSE LOCALIZED FLOODING OR FLASH FLOODING. AS THE EVENING
PROGRESSES THERE IS A CHANCE FOR STORMS TO SPREAD TO THE REST OF THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLE.

MONDAY WILL BE A REPEAT OF TODAY WITH BEST PRECIP CHANCES ACROSS THE
OKLAHOMA AND NORTHERN TEXAS PANHANDLES. TUESDAY IS THE START OF A
CHANGE IN THE UPPER PATTERN AS THE RIDGE WEAKENS AND MOVES TO THE
EAST. THIS WILL ALLOW PRECIP CHANCES TO COVER THE PANHANDLES. AS THE
RIDGE MOVES OFF A WEAK COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY MORNING. ANOTHER SHORTWAVE WILL FOLLOW THE
COLD FRONT AND BRING ANOTHER ROUND OF WIDESPREAD PRECIPITATION TO THE
PANHANDLES.

THE UPPER RIDGE BEGINS TO BUILD BACK TO THE WEST THURSDAY AND RETURNS
THE PANHANDLES TO OFF AND ON RAIN CHANCES THROUGH THE WEEKEND. HIGH
TEMPERATURES WILL PEAK EARLY IN THE WEEK BEFORE TRENDING DOWN TOWARDS
AVERAGE TEMPERATURES BY MID WEEK.

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
FOR THE NEXT SEVEN DAYS.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/03
Hazardous weather outlook, Aug 4, 3:36 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CDT SUN AUG 4 2013

OKZ001>003-TXZ001>020-050845-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
336 PM CDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME
STRONG TO MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AS
THE PRIMARY HAZARDS. IN ADDITION HEAVY RAINFALL MAY ACCOMPANY THE
STRONGER STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN TEXAS PANHANDLE MONDAY AND AGAIN SATURDAY...AND ACROSS ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY THROUGH FRIDAY. A FEW
STORMS CAN BE STRONG TO MARGINALLY SEVERE DURING THIS TIME PERIOD...WITH
LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. IN ADDITION...HEAVY
RAINFALL CAN ACCOMPANY THE STRONGER STORMS WHICH MAY LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 6:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CDT SUN AUG 4 2013

OKZ003-042330-
BEAVER OK-
606 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 630
PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GATE...OR 20 MILES SOUTH OF
ENGLEWOOD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN BEAVER COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3664 10013 3682 10018 3687 10000 3666 10000
TIME...MOT...LOC 2307Z 256DEG 13KT 3675 10004

SCHNEIDER
Special weather statement, Aug 4, 7:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
713 PM CDT SUN AUG 4 2013

OKZ002-050115-
TEXAS OK-
713 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 815
PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF HOUGH...OR 14 MILES SOUTHEAST OF
WILBURTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOUGH...              HOOKER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3685 10105 3683 10165 3700 10168 3700 10108
TIME...MOT...LOC 0014Z 262DEG 15KT 3693 10155

SCHNEIDER
Special weather statement, Aug 4, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT SUN AUG 4 2013

OKZ002-050115-
TEXAS OK-
721 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL
815 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF EVA...OR 11 MILES SOUTH OF
ELKHART...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOUGH...              EVA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 10149 3685 10141 3673 10190 3689 10199
      3700 10175
TIME...MOT...LOC 0021Z 246DEG 11KT 3685 10184

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 7:13 PM CDTSpecial Weather StatementAMATexas62 min
Aug 4, 8:31 PM CDTSpecial Weather StatementAMATexas59 min
Aug 4, 9:09 PM CDTSpecial Weather StatementAMABeaver66 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.